Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 8, NWS San Angelo, TX

June 4, 2021Shackelford County, Throckmorton County, Texas

NWS San Angelo, TX issued this river flood warning at Jun 4, 2021, 8:37 PM CDT for Shackelford County, Throckmorton County, Texas. It was in force for 12 hr.

The area

The outline as issued.

The facts

Issued
Jun 4, 2021, 8:37 PM CDT (01:37 UTC)
Expired
Jun 5, 2021, 8:40 AM CDT
In force
12 hr
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Flood severity
Minor

Counties Shackelford County, TX, Throckmorton County, TX

The radar

The Dyess AFB radar (KDYX), 52 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Clear Fork Brazos River near Fort Griffin (ABYT2). The gauge peaked at 40.84 ft at Jun 3, 2021, 11:00 PM CDT.

actionminormoderate20304006/0506/06
Action stage
31 ft
Minor stage
35 ft
Moderate stage
45 ft
Major stage
49 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08085500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

768 
WGUS44 KSJT 050137
FLWSJT

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service San Angelo TX
837 PM CDT Fri Jun 4 2021

...The National Weather Service in San Angelo TX has issued a Flood 
Warning for the following rivers in Texas...

  Clear Fork Brazos River Near Fort Griffin affecting Throckmorton 
  and Shackelford Counties.

.The river is forecast to fall below Flood Stage early Saturday 
morning. The river is forecast to fall below Action Stage late 
Saturday morning.

For the Clear Fork Brazos River...including Fort Griffin...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


TXC417-447-051345-
/O.NEW.KSJT.FL.W.0008.210605T0137Z-210605T2148Z/
/ABYT2.1.ER.000000T0000Z.210604T1345Z.210605T0948Z.NR/
837 PM CDT Fri Jun 4 2021

The National Weather Service in San Angelo has issued a

* Flood Warning for
  the Clear Fork Brazos River Near Fort Griffin.
* From this evening to Saturday afternoon.
* At 8:00 PM CDT Friday the stage was 38.9 feet.
* Flood stage is 35.0 feet.
* Minor flooding is occurring and minor flooding is forecast. This 
  approaches the flood of record.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 8:00 PM CDT Friday was 40.4 feet.
* Forecast...The river is expected to fall below flood stage late 
  tonight and continue falling to 12.3 feet Wednesday evening.
* Flood History...This crest compares to a previous crest of 38.9 
  feet on 08/04/1978.


&&

LAT...LON 3314 9947 3305 9924 3295 9910 3285 9910
      3296 9933 3296 9947

$$

19
1 follow-up statement
676 
WGUS84 KSJT 051340
FLSSJT

Flood Statement
National Weather Service San Angelo TX
840 AM CDT Sat Jun 5 2021

...The Flood Warning is cancelled for the following rivers in 
Texas...

  Clear Fork Brazos River Near Fort Griffin affecting Throckmorton 
  and Shackelford Counties.

TXC417-447-051445-
/O.CAN.KSJT.FL.W.0008.000000T0000Z-210605T1340Z/
/ABYT2.1.ER.000000T0000Z.210604T1345Z.210605T1139Z.NR/
840 AM CDT Sat Jun 5 2021

...The Flood Warning for the Clear Fork Brazos River Near Fort 
Griffin has been cancelled...

The Flood Warning is cancelled for
  the Clear Fork Brazos River Near Fort Griffin.
* At 8:00 AM CDT Saturday the stage was 34.2 feet.
* Flood stage is 35.0 feet.
* Forecast...The river is expected to fall to 11.8 feet Thursday 
  morning.


&&

LAT...LON 3314 9947 3305 9924 3295 9910 3285 9910
      3296 9933 3296 9947

$$

21

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this river flood warning went out at Jun 4, 6:20 PM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, Jun 4, 6:20 PM CDT, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
620 PM CDT Fri Jun 4 2021

...New AVIATION...

.SHORT TERM...
(This evening through Saturday)
Issued at 222 PM CDT Fri Jun 4 2021

Scattered rain showers and isolated thunderstorms have developed
across areas east of an Abilene to San Angelo line (as of 215 PM
CDT). Expect similar activity to continue through this evening. We
will likely see some more isolated showers and thunderstorms again
on Saturday afternoon. Some of this activity may have locally heavy
rainfall. Otherwise, look for low temperatures to drop into the
lower 60s for tonight. Highs will be in the low to middle 80s
tomorrow afternoon.

&&

.LONG TERM...
(Saturday night through next Friday)
Issued at 216 PM CDT Fri Jun 4 2021

An upper level low will be centered over northeast Texas/eastern
Oklahoma on Sunday. Mainly dry conditiions are expected, with the low
farther to the east. Still, a few showers and thunderstorms are
possible during the afternoon hours, mainly across our far eastern
counties. Highs will be in the mid 80s to near 90 degrees.

Sunday night into Monday morning, an upper level ridge will build
across far West Texas and New Mexico, with the aforementioned upper
level low over eastern Oklahoma. This will place West Central Texas
in northwest flow aloft. The 12Z ECMWF is indicating showers and
thunderstorms developing across the South Plains/Southeast New
Mexico with this convection moving southeast across the area
overnight. The GFS is mainly dry for this time frame. Given the
uncertainty, kept PoPs in the slight chance range and kept PoPs
confined to the eastern half of the region. The ECMWF again depicts
a wetter solution for Monday, with the GFS keeping most convection
to our northeast. For now, kept PoPs confined to our eastern
counties, but these may need to be expanded if the ECMWF verifies.

Drier conditions with slowly increasing temperatures can be
expected Tuesday through the end of the work week as an upper
level ridge builds across eastern New Mexico/far West Texas.
Expect highs in the mid 80s to lower 90s, with a few mid 90s
possible in our western counties.

&&

.AVIATION...
(00Z TAFS)
Issued at 619 PM CDT Fri Jun 4 2021

Expect VFR at the terminals tonight. Expect MVFR ceilings at the
terminals Saturday morning. The models are indicating IFR at the
KBBD terminal, but confidence is low and staying MVFR for now.
Also, going with VCTS at the KJCT terminal until 02Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 63  80  64  86 /  10  10   0   5
San Angelo 	 62  84  64  90 /  20  10   0   5
Junction 	 63  82  66  87 /  30  20   0   5
Brownwood 	 64  80  65  85 /  20  30   0  20
Sweetwater 	 63  82  64  87 /   5   5   0   5
Ozona      	 63  83  66  89 /  20   5   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...41
LONG TERM....Daniels
AVIATION...21
Hazardous weather outlook, Jun 4, 2:08 PM CDT, 6 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
208 PM CDT Fri Jun 4 2021

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-051915-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
208 PM CDT Fri Jun 4 2021

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

Scattered thunderstorms are expected this afternoon and evening.
The main hazards are locally heavy rainfall and lightning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Sunday night into Monday, isolated to scattered thunderstorms are
expected. The higher chances for thunderstorms will be east of a
line from Sweetwater to Mason line. The main hazards will be
dangerous lightning and heavy rainfall, which may lead to
localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Jun 4, 5:14 PM CDT, 3 hours 23 minutes before
Special Weather Statement
National Weather Service San Angelo TX
514 PM CDT Fri Jun 4 2021

TXZ054-065-066-127-042245-
Runnels TX-Nolan TX-Coke TX-Taylor TX-
514 PM CDT Fri Jun 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COKE...SOUTHEASTERN
NOLAN...SOUTHWESTERN TAYLOR AND NORTHWESTERN RUNNELS COUNTIES UNTIL
545 PM CDT...

At 513 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hylton, moving west at 15 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Blackwell, Hylton, Fort Chadbourne, Oak Creek Reservoir and Shep.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3218 10011 3199 10014 3200 10052 3223 10047
TIME...MOT...LOC 2213Z 098DEG 18KT 3210 10024

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 12:05 PM CDTAreal Flood AdvisorySJTSan Saba3 hr
Jun 5, 2:06 PM CDTSpecial Weather StatementSJTConcho24 min
Jun 5, 2:48 PM CDTSpecial Weather StatementSJTBrown42 min
Jun 5, 4:53 PM CDTAreal Flood AdvisorySJTMason52 min
Jun 5, 5:25 PM CDTSpecial Weather StatementSJTMason50 min
Jun 5, 5:33 PM CDTAreal Flood AdvisorySJTMason57 min
Jun 5, 6:35 PM CDTAreal Flood AdvisorySJTMcCulloch55 min

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.